Alert archive / Michigan / Gale Warnings in 2015

Gale Warning 4, NWS Grand Rapids, MI

June 22, 2015

NWS Grand Rapids, MI issued this gale warning at Jun 22, 2015, 5:40 PM EDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 22, 2015, 5:40 PM EDT (21:40 UTC)
Expired
Jun 22, 2015, 9:59 PM EDT
In force
4 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted, in the capitals the NWS used until 2016.

759 
WHUS73 KGRR 222140
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
540 PM EDT MON JUN 22 2015

LMZ844>849-230545-
/O.UPG.KGRR.SC.Y.0021.000000T0000Z-150623T1200Z/
/O.NEW.KGRR.GL.W.0004.150622T2140Z-150623T0900Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
540 PM EDT MON JUN 22 2015

...GALE WARNING IN EFFECT UNTIL 5 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 5 AM EDT TUESDAY. THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS...SOUTHWEST TO 35 KTS THIS EVENING...VEERING NORTHWEST TO
  30 KNOTS AFTER MIDNIGHT.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

OSTUNO
1 follow-up statement
944 
WHUS73 KGRR 230159
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
959 PM EDT MON JUN 22 2015

LMZ844>849-230900-
/O.CAN.KGRR.GL.W.0004.000000T0000Z-150623T0900Z/
/O.NEW.KGRR.SC.Y.0022.150623T0200Z-150623T0900Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
959 PM EDT MON JUN 22 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT TUESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EDT TUESDAY. THE
GALE WARNING HAS BEEN CANCELLED. 

* WINDS...SOUTHWEST TO 20 KTS THIS EVENING...VEERING NORTHWEST TO
  20 KNOTS AFTER MIDNIGHT.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HOVING

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Jun 22, 3:29 PM EDT, 2 hours 11 minutes earlier.

Area forecast discussion, Jun 22, 3:29 PM EDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
329 PM EDT MON JUN 22 2015

LATEST UPDATE...
SYNOPSIS/SHORT TERM/LONG TERM/MARINE

.SYNOPSIS...
ISSUED AT 328 PM EDT MON JUN 22 2015

SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING AHEAD OF A COLD
FRONT. THE STORMS SHOULD BE ENDING SHORTLY AFTER MIDNIGHT. THEN
CLEARING AND LESS HUMID WEATHER IS EXPECTED FOR TUESDAY MORNING.
FAIR WEATHER SHOULD CONTINUE INTO WEDNESDAY THEN MORE SHOWERS AND
THUNDERSTORMS ARE EXPECTED ON THURSDAY.&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT)
ISSUED AT 328 PM EDT MON JUN 22 2015

SEVERE WEATHER THREAT CONTINUES THIS EVENING WITH SHEAR PROFILES
AND HELICITY VALUES CONDUCIVE TO SUPERCELLS. INSTABILITY WILL
INCREASE AS ATMOSPHERE QUICKLY RECOVERS FROM THE STORMS THIS
AFTERNOON. HI RES MODELS SUCH AS THE HRR AND NCAR ENSEMBLE SHOWS
THE STORMS ARRIVING BY 9 PM AND ENDING AROUND 1 AM. THE MAIN
THREAT WILL BE DOWNBURSTS...WITH TORNADOES AND LARGE HAIL FROM THE
MORE PERSISTENT UPDRAFTS.

DRYING TAKES PLACE LATER TONIGHT WITH COLD FROPA AND FAIR WEATHER
IS EXPECTED THROUGH WEDNESDAY. THE FRONT STALLS SOUTH OF LOWER
MICHIGAN AND RETURNS AS A WARM FRONT...SO RAIN IS COMING BACK FOR
WEDNESDAY EVENING AND ESPECIALLY LATE WEDNESDAY NIGHT.

.LONG TERM...(THURSDAY THROUGH MONDAY)
ISSUED AT 328 PM EDT MON JUN 22 2015

MAIN EVENT IN THE EXTENDED IS A BATCH OF RAIN AND EMBEDDED
THUNDERSTORMS ON THURSDAY AS SFC LOW TRACKS ACROSS THE SOUTHERN
FORECAST AREA. ELEVATED INSTABILITY AND INCREASING SHEAR SHOULD
ALLOW ORGANIZED CONVECTION...PERHAPS AN MCS...TO AFFECT AT LEAST
THE SOUTHERN HALF OF THE FORECAST AREA.

THE UPPER FLOW AMPLIFIES OVER THE WEEKEND AND COOLER AND CLOUDY
WEATHER.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 142 PM EDT MON JUN 22 2015

SHOWERS AND THUNDERSTORMS WILL BRING SOME PERIODS OF IFR
CONDITIONS THROUGH 06Z. BRIEF LIFR AND WINDS OVER 40 KNOTS ARE
ALSO POSSIBLE...ALONG WITH THE THREATS OF HAIL AND A TORNADO THIS
EVENING.

CONDITIONS SHOULD IMPROVE TO VFR AFTER 06Z. SOUTH TO SOUTHWEST
WINDS WILL GUST OVER 20 KNOTS THROUGH THIS EVENING...EVEN OUTSIDE
OF THUNDERSTORMS. WINDS WILL GO NORTHWEST AND DECREASE TO AROUND
10 KNOTS LATE TONIGHT.

&&

.MARINE...
ISSUED AT 328 PM EDT MON JUN 22 2015

EXPECT SOME STRONG SOUTHWESTERLY WIND GUSTS THROUGH THIS EVENING
OVER 30 KNOTS ALONG WITH THE CHANCE FOR STRONG THUNDERSTORMS.
WINDS WILL DECREASE LATE TONIGHT AND CONDITIONS SHOULD CONTINUE TO
IMPROVE ON TUESDAY.

&&

.HYDROLOGY...
ISSUED AT 233 PM EDT MON JUN 22 2015

STRONG THUNDERSTORMS SO FAR THIS AFTERNOON HAVE PRODUCED HEAVY
RAINFALL IN SHORT AMOUNTS OF TIME. REPORTS SO FAR HAVE RANGED
BETWEEN A HALF INCH AND ONE INCH IN 30-45 MINUTES. BRIEF VERY HEAVY
RAINFALL MAY OVERWHELM STORM DRAINS AND CAUSE LOCALIZED
FLOODING...ESPECIALLY IN URBAN AND LOW-LYING AREAS.

THUNDERSTORMS WILL PROGRESS ACROSS SOUTHWEST LOWER MICHIGAN THROUGH
4 PM OR SO...WITH A LULL EXPECTED FROM LATE AFTERNOON THROUGH EARLY
EVENING. A SECOND ROUND OF STRONG TO SEVERE THUNDERSTORMS CAPABLE OF
HEAVY RAINFALL AND FLOODING IS EXPECTED FROM AROUND 8 PM THIS
EVENING THROUGH MIDNIGHT. THE RAINFALL THIS AFTERNOON AND EVENING
WILL CAUSE RISES ON AREA RIVERS AND STREAMS THIS EVENING THROUGH THE
REST OF THE WEEK. ADDITIONAL RIVER FLOOD ADVISORIES MAY BE NECESSARY
FOR RIVERS EXCEEDING BANKFULL.

BEYOND LATE THIS EVENING...THE POTENTIAL FOR HEAVY RAINFALL IS LOW.
WE COULD SEE LIGHT RAIN ON THURSDAY WITH A FRONTAL SYSTEM MOVING
THROUGH.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...BEACH HAZARDS STATEMENT THROUGH TUESDAY MORNING FOR MIZ037-043-
     050-056-064-071.

LM...SMALL CRAFT ADVISORY UNTIL 8 AM EDT TUESDAY FOR LMZ844>849.

&&

SYNOPSIS...OSTUNO
SHORT TERM...OSTUNO
LONG TERM...OSTUNO
AVIATION...OSTUNO
HYDROLOGY...EBW
MARINE...OSTUNO
Hazardous weather outlook, Jun 22, 4:54 PM EDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
454 PM EDT MON JUN 22 2015

MIZ037>040-043>046-050>052-056>059-064>067-071>074-232100-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
454 PM EDT MON JUN 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING. THE MAIN THREATS
WILL BE ISOLATED TORNADOES...HIGH WINDS...HEAVY RAIN AND HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY. THE MAIN THREAT WILL
BE HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

LMZ844>849-232100-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
454 PM EDT MON JUN 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS COULD BRING WINDS OVER 35 KNOTS...HAIL...HEAVY RAIN
AND LOCALLY HIGHER WAVES THIS EVENING.

EVEN WITHOUT THUNDERSTORMS...SOUTHWEST WINDS THIS EVENING COULD
GUST OVER 35 KNOTS AT TIMES. WINDS AND WAVES WILL REMAIN HAZARDOUS
TO SMALL CRAFT OVERNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE EXPECTED THURSDAY...WITH HEAVY RAIN AND SOME
GUSTY WINDS.

OSTUNO

In the hours before

Local storm report, Jun 22, 2:14 PM EDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
214 PM EDT MON JUN 22 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0157 PM     FLOOD            2 NNW GRAND RAPIDS      42.98N 85.67W
06/22/2015                   KENT               MI   PUBLIC

            STANDING WATER AT MONROE AND COLDBROOK IN
            GRAND RAPIDS

&&

EBW
Local storm report, Jun 22, 2:35 PM EDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
235 PM EDT MON JUN 22 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     HEAVY RAIN       2 W ADA                 42.95N 85.53W
06/22/2015  M1.10 INCH       KENT               MI   NWS EMPLOYEE

            1.10 INCHES IN 40 MINUTES.

&&

EBW
Local storm report, Jun 22, 2:39 PM EDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
239 PM EDT MON JUN 22 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HEAVY RAIN       2 NNE WALKER            43.02N 85.73W
06/22/2015  M1.01 INCH       KENT               MI   BROADCAST MEDIA

            1.01 INCHES OF RAIN IN 1 HOUR, 30 MINUTES

&&

EBW
Local storm report, Jun 22, 2:57 PM EDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
257 PM EDT MON JUN 22 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0253 PM     TSTM WND DMG     1 SE PORTLAND           42.86N 84.89W
06/22/2015                   IONIA              MI   COUNTY OFFICIAL

            BUILDING COLLAPSED ON E GRAND RIVER ROAD IN
            PORTLAND.

&&

EBW
Local storm report, Jun 22, 3:09 PM EDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
309 PM EDT MON JUN 22 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0252 PM     TSTM WND GST     LAKE ODESSA             42.78N 85.14W
06/22/2015  E40 MPH          IONIA              MI   AMATEUR RADIO

            RECEIVED A RELAYED REPORT FROM HAM RADIO
            OPERATOR OF WIND GUSTS NEAR LAKE ODESSA THAT
            WERE ESTIMATED BETWEEN 40-50 MPH. TIME AND
            WIND MAGNITUDE ESTIMATED BY RADAR.

&&

JAM
Local storm report, Jun 22, 3:29 PM EDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
329 PM EDT MON JUN 22 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0317 PM     FLOOD            1 NNW GRAND RAPIDS      42.98N 85.66W
06/22/2015                   KENT               MI   PUBLIC

            STANDING WATER AT MATILDA AND LAFAYETTE
            AVENUES.

&&

EBW

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 10:32 PM EDTBeach Hazards StatementGRRAllegan, Mason, Muskegon, Oceana, Ottawa, Van Buren33 hr
Jun 22, 11:16 AM EDTSpecial Marine WarningGRR119 min
Jun 22, 12:10 PM EDTSevere Thunderstorm WarningGRRAllegan50 min
Jun 22, 12:51 PM EDTSevere Thunderstorm WarningGRRAllegan, Barry, Kalamazoo39 min
Jun 22, 1:40 PM EDTSpecial Weather StatementGRRAllegan, Barry, Kalamazoo, Kent, Muskegon, Newaygo and 3 more50 min
Jun 22, 2:41 PM EDTSevere Thunderstorm WarningGRRClinton, Ionia38 min
Jun 22, 2:59 PM EDTSevere Thunderstorm WarningGRRCalhoun, Kalamazoo46 min
Jun 22, 3:04 PM EDTSevere Thunderstorm WarningGRREaton, Ingham41 min
Jun 22, 3:15 PM EDTSevere Thunderstorm WarningGRRJackson60 min

Nearby

Gale Warnings in Michigan, 2015Every gale warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.